Aa
A
A
Close
Avatar universal
Dermalogica reaction
I had a facial from a salon using Dermalogica products on Friday.  I use Dermalogica daily with no side effects which is why I chose that salon.  After the facial I was quite pink, then woke up the next day with redness and swelling.  I started putting an aloe vera gel on which was quite soothing and did this for a few hours.  I've been using only that and my Dermalogica skin smoothing cream moisturiser which has started to sting when I put it on but then again, leaving my face without any moisturiser is painful too.  I woke up today (Sunday) to find out my face is even redder and with more swelling.  Do I stop with the moisturiser, the aloe? Do I go to a doctor for antihystamenes?  The salon is closed so I've not had any advice from them.  
Cancel
2 Answers
Page 1 of 1
363110 tn?1340924019
Not all products from a company are the same. It's very possible you had a reaction to a specific product used for the facial. Compare that product to the products you use at home. There are most likely different ingredients in the one you use, and the ones they used on you.

You may want to STOP using the moisturizer. The aloe should sooth your skin, and you can always search for another hypoallergenic lotion to try but until the skin swelling and redness has gone you should use the Aloe Vera gel.  I'd suggest only using a lotion once the skin swelling has gone down.

The thing with allergies is we can develope them at any time, even if it's with something we've used with no reaction before.  You can actually take antihystamines over the counter, known as "benadryl". it can make you tired, but can help with an allergic reaction.

Keep in mind I am not a doctor so you may want to double check all of this with your doctor. The people at the salon are not doctors and may likely not have much experience with allergic reactions.  Your dermatologist may want to try a "test spot" on your skin in an area not super noticeable so you can take your product from home with you. Maybe even just reading the ingredients list the dermatologist may find something that's common with these type of reactions.

Hopefully this helps.
Sincerely,
Cindie
(Martikadragoon CL Dermatology)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
563773 tn?1374250139
Hello,
From the symptoms it looks like contact dermatitis. Avoid using any lotions and creams over the face for the meantime. Wash your face with a mild cleanser with moisturizing properties like Cetaphil. Pat your face dry. Then apply a good hypoallergenic moisturizer over the area and see if this improves. If the symptoms still persist then you can apply mild steroid like dermacort.

If the irritation persists then please get it evaluated from a dermatologist.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.

Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources